Alert archive / Tennessee / Wind Advisories in 2026
Wind Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 17, 2026, 9:19 PM CST for 12 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 17, 2026, 10:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 9:19 PM CST (03:19 UTC)
- In effect from
- Feb 17, 2026, 10:00 PM CST
- Expired
- Feb 18, 2026, 5:55 AM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 22 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS74 KMEG 180319 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 919 PM CST Tue Feb 17 2026 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019-020-048>051- 088-089-181200- /O.NEW.KMEG.WI.Y.0002.260218T0400Z-260218T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Harrisburg, Paris, Collierville, Memphis, Bartlett, Somerville, Oakland, Millington, Humboldt, Forrest City, Caruthersville, Alamo, Tiptonville, Union City, Covington, Ripley TN, Corning, Wynne, Piggott, Brownsville, Blytheville, Martin, Dresden, Kennett, West Memphis, Paragould, Dyersburg, Jonesboro, Milan, and Germantown 919 PM CST Tue Feb 17 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds up to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, Southeast Missouri, and West Tennessee. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
1 follow-up statement
020 WWUS74 KMEG 181155 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 555 AM CST Wed Feb 18 2026 ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019-020-048>051- 088-089-181300- /O.CAN.KMEG.WI.Y.0002.000000T0000Z-260218T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Dyersburg, Union City, Brownsville, Germantown, West Memphis, Paris, Alamo, Collierville, Harrisburg, Piggott, Somerville, Milan, Tiptonville, Kennett, Millington, Blytheville, Caruthersville, Jonesboro, Forrest City, Covington, Martin, Ripley TN, Paragould, Bartlett, Memphis, Corning, Dresden, Oakland, Wynne, and Humboldt 555 AM CST Wed Feb 18 2026 ...WIND ADVISORY IS CANCELLED... Winds will gust to 30 mph through midmorning, but not likely reach Wind Advisory criteria. $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 17, 5:41 PM CST, 3 hours 38 minutes earlier. Its key messages:
- Issued at 540 PM CST Tue Feb 17 2026
- Record-breaking warm temperatures are expected through Thursday, with temperatures 20 to 30 degrees above normal both day and night.
- An unsettled weather pattern will begin Thursday, bringing widespread showers and thunderstorms back to the forecast through Saturday.
- Much colder air is anticipated Sunday, with temperatures dropping back toward or slightly below normal into early next week.
Area forecast discussion, Feb 17, 5:41 PM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 541 PM CST Tue Feb 17 2026 ...New AVIATION... .KEY MESSAGES... Issued at 540 PM CST Tue Feb 17 2026 - Record-breaking warm temperatures are expected through Thursday, with temperatures 20 to 30 degrees above normal both day and night. - An unsettled weather pattern will begin Thursday, bringing widespread showers and thunderstorms back to the forecast through Saturday. - Much colder air is anticipated Sunday, with temperatures dropping back toward or slightly below normal into early next week. && .DISCUSSION... (This evening through next Monday) Issued at 105 PM CST Tue Feb 17 2026 The latest surface analysis places an expansive 1027mb high over the SE with a pair of sub-988mb lows to the lee side of the Rockies. A tightening pressure gradient over the Mid-South will keep winds elevated over the next 72 hours or so. NBM probabilities of sustained winds greater than 25 mph and gusts greater than 40 mph remain in the 30 to 60 percent range for a good portion of NE Arkansas, the Missouri Bootheel, and NW Tennessee each day and night. A wind advisory may be needed if these probabilities continue to increase, especially on Thursday. High and low temperatures will remain well above normal each day and night as a strong WAA regime remains in place over the next 72 hours. Confidence is very high with respect to temperatures. ESAT guidance from both ECMWF and NAEFS has maxed-out 700mb temperatures and above the 95th percentile temperatures at each standard level from 1000mb up to 500mb. Temperatures will run 20 to 30 degrees above normal each day and night with highs in the 70s and lows in the upper 50s. Several temperature records are expected to be tied or broken through Thursday, with high temperature minimums having the highest potential to occur. On Wednesday night, a Colorado Low will eject in the Central Plains and push a cold front through the region Thursday afternoon and evening. Ahead of the front, a marginally unstable atmosphere will be in place, characterized by MUCAPE values between 100 and 500 J/kg. LREF guidance continues to show low joint probabilities (30% or less) of MLCAPE >500 J/kg, MLCIN < - 25 J/kg, and bulk shear > 30 knots. Additionally, QPF probabilities > 0.10 inches are only pinging 20 to 40 percent and mainly south of the I-40 corridor, so confidence remains low in wetting rainfall for a large portion of the area. Nonetheless, the threat for severe weather remains low as does the potential for widespread wetting rainfall. Temperatures will remain mild behind the frontal passage on Friday, with highs still in the upper 50s and lower 60s. The highest chances for widespread rainfall will be Friday night through Saturday as upper level lift becomes enhanced in the left exit region of the upper level jet. Areas along and east of the Mississippi River will have a medium chance (40-60%) of seeing a tenth of an inch or more of rainfall. Much colder air will funnel into the region on Sunday and into early next week. There is high confidence that temperatures will be slightly below normal to begin next week. && .AVIATION... (00Z TAFS) Issued at 541 PM CST Tue Feb 17 2026 High confidence (>70%) exists in gusty south to southwest winds continuing overnight as a deep surface low tracking across Minnesota maintains a tight pressure gradient over the Midsouth. Confidence is lower (30-50%) in south-southwest LLWS 40-50 kts impacting all terminals tonight, ending around 10-12Z. Windy conditions will continue as sustained winds at 10-15kts with gusts 20-25kts are expected over the next 24 hours. Cigs will remain MVFR tonight and tomorrow at MKL and TUP, lifting to borderline VFR tomorrow evening at MEM. VFR cigs will return to JBR after 20Z. Rain showers will approach JBR around the end of the TAF cycle, or likely shortly thereafter, and at MEM around 1-2Z. && .FIRE WEATHER... Issued at 105 PM CST Tue Feb 17 2026 There is high confidence that fire weather danger will remain low through Thursday as minimum relative humidity values stay around or above 50%. Transport winds will be strong the next couple of days as the pressure gradient tightens in response to an approaching low pressure system. A warming trend will continue through Thursday as strong upper level high pressure builds in. Our next shot at wetting rainfall returns late Thursday and continues through the weekend. Colder and drier conditions are anticipated early next week behind another passing cold front. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...JDS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 11:30 AM CST | Wind Advisory | MEG | Clay, Craighead, Greene, Mississippi | 31 hr |
Nearby
Wind Advisories in Tennessee, 2026Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.